Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 76, NWS Detroit, MI

August 26, 2014Genesee County, Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 26, 2014, 4:02 PM EDT for Genesee County, Oakland County, Michigan. It was in force for 73 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2014, 4:02 PM EDT (20:02 UTC)
Expired
Aug 26, 2014, 5:15 PM EDT
In force
73 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Genesee County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 12 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:18 PM EDTTSTM WND DMG5 W Fenton, MI6 TO 8 INCH DIAMETER TREE LIMBS DOWN.
Aug 26, 4:45 PM EDTTSTM WND DMG4 Nnw Southfield, MISEVERAL TREES DOWN AT 13 1/2 MILE AND TELEGRAPH
Aug 26, 4:45 PM EDTTSTM WND DMG6 Nnw Southfield, MINUMEROUS BRANCHES 4 TO 8 INCHES IN DIAMETER DOWN ON NIAGRA LANE IN BLOOMFIELD TOWNSHIP
Aug 26, 4:54 PM EDTTSTM WND DMG3 Ese Southfield, MI8 INCH DIAMETER TREES DOWN AT 9 MILE AND GREENFIELD ROADS. ALSO PEA SIZED HAIL.
Aug 26, 5:00 PM EDTTSTM WND GST 60Berkley, MINUMEROUS LARGE LIMBS UP TO 2 FEET IN DIAMETER DOWN ACROSS BERKLEY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS53 KDTX 262002
SVRDTX
MIC049-125-262115-
/O.NEW.KDTX.SV.W.0076.140826T2002Z-140826T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 PM EDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 515 PM EDT

* AT 359 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BANCROFT TO COHOCTAH TO 5 MILES SOUTH OF GREGORY...
  AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GAINES AND ARGENTINE AROUND 410 PM EDT.
  SWARTZ CREEK AND LINDEN AROUND 415 PM EDT.
  RANKIN AND FENTON AROUND 420 PM EDT.
  ROSE CENTER AND SOUTH LYON AROUND 425 PM EDT.
  GRAND BLANC AND NEW HUDSON AROUND 430 PM EDT.
  ATLAS AND WIXOM AROUND 435 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               SWARTZ CREEK...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            OXFORD...
  ORTONVILLE...         NOVI...               MILFORD...
  LINDEN...             HOLLY...              GRAND BLANC...
  GOODRICH...           GAINES...             FENTON...
  CLARKSTON...          BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 8346 4288 8345 4288 8311 4245 8309
      4244 8366 4279 8368 4278 8392 4295 8393
TIME...MOT...LOC 2002Z 268DEG 37KT 4290 8401 4277 8395
          4239 8401

HAIL...<.75IN
WIND...60MPH

$$

SF
5 follow-up statements
116 
WWUS53 KDTX 262019
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT TUE AUG 26 2014

MIC049-125-262115-
/O.CON.KDTX.SV.W.0076.000000T0000Z-140826T2115Z/
GENESEE MI-OAKLAND MI-
419 PM EDT TUE AUG 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND AND
SOUTHERN GENESEE COUNTIES UNTIL 515 PM EDT...

AT 416 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LINDEN TO WHITMORE LAKE...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW HUDSON AND SOUTH LYON AROUND 425 PM EDT.
  GRAND BLANC AND WIXOM AROUND 430 PM EDT.
  ATLAS AND WOLVERINE LAKE AROUND 435 PM EDT.
  ORTONVILLE AND GOODRICH AROUND 440 PM EDT.
  WEST BLOOMFIELD AND SYLVAN LAKE AROUND 445 PM EDT.
  FRANKLIN AND SOUTHFIELD AROUND 450 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               SWARTZ CREEK...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            OXFORD...
  ORTONVILLE...         NOVI...               MILFORD...
  LINDEN...             HOLLY...              GRAND BLANC...
  GOODRICH...           GAINES...             FENTON...
  CLARKSTON...          BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 8346 4288 8345 4288 8311 4245 8309
      4244 8366 4279 8368 4278 8392 4295 8393
TIME...MOT...LOC 2019Z 268DEG 37KT 4284 8377 4238 8369

HAIL...<.75IN
WIND...60MPH

$$

MANN
707 
WWUS53 KDTX 262037
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
437 PM EDT TUE AUG 26 2014

MIC049-125-262115-
/O.CON.KDTX.SV.W.0076.000000T0000Z-140826T2115Z/
GENESEE MI-OAKLAND MI-
437 PM EDT TUE AUG 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND AND
SOUTHERN GENESEE COUNTIES UNTIL 515 PM EDT...

AT 435 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAND BLANC TO NORTHVILLE...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOODRICH AND ATLAS AROUND 445 PM EDT.
  SYLVAN LAKE AND FRANKLIN AROUND 450 PM EDT.
  OAK PARK AND LATHRUP VILLAGE AROUND 455 PM EDT.
  HUNTINGTON WOODS AND AUBURN HILLS AROUND 500 PM EDT.
  TROY AND ROCHESTER HILLS AROUND 505 PM EDT.
  LAKEVILLE AND LEONARD AROUND 510 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               SWARTZ CREEK...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROCHESTER...          PONTIAC...            OXFORD...
  ORTONVILLE...         NOVI...               MILFORD...
  LINDEN...             HOLLY...              GRAND BLANC...
  GOODRICH...           GAINES...             FENTON...
  CLARKSTON...          BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 8346 4288 8345 4288 8311 4245 8309
      4244 8366 4279 8368 4278 8392 4295 8393
TIME...MOT...LOC 2037Z 258DEG 33KT 4288 8360 4244 8342

HAIL...<.75IN
WIND...60MPH

$$

MANN
739 
WWUS53 KDTX 262051
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
451 PM EDT TUE AUG 26 2014

MIC049-262101-
/O.CAN.KDTX.SV.W.0076.000000T0000Z-140826T2115Z/
GENESEE MI-
451 PM EDT TUE AUG 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GENESEE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4244 8366 4263 8356 4279 8368 4287 8361
      4288 8311 4245 8309
TIME...MOT...LOC 2051Z 258DEG 33KT 4285 8348 4261 8328
          4246 8327

$$

MIC125-262115-
/O.CON.KDTX.SV.W.0076.000000T0000Z-140826T2115Z/
OAKLAND MI-
451 PM EDT TUE AUG 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND COUNTY
UNTIL 515 PM EDT...

AT 450 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ORTONVILLE TO PONTIAC TO SOUTHFIELD...AND MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OAK PARK AND HUNTINGTON WOODS AROUND 500 PM EDT.
  ROCHESTER HILLS AND MADISON HEIGHTS AROUND 505 PM EDT.
  LAKEVILLE AROUND 510 PM EDT.
  LEONARD AROUND 515 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WEST BLOOMFIELD...    TROY...               SOUTHFIELD...
  ROYAL OAK...          ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         NOVI...
  HOLLY...              CLARKSTON...          BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4244 8366 4263 8356 4279 8368 4287 8361
      4288 8311 4245 8309
TIME...MOT...LOC 2051Z 258DEG 33KT 4285 8348 4261 8328
          4246 8327

HAIL...<.75IN
WIND...60MPH

$$

MANN
768 
WWUS53 KDTX 262105
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EDT TUE AUG 26 2014

MIC125-262115-
/O.CON.KDTX.SV.W.0076.000000T0000Z-140826T2115Z/
OAKLAND MI-
505 PM EDT TUE AUG 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OAKLAND COUNTY UNTIL 515 PM EDT...

AT 504 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCHESTER TO WARREN...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
OAKLAND COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4245 8337 4268 8343 4274 8328 4277 8311
      4245 8309
TIME...MOT...LOC 2106Z 258DEG 33KT 4271 8319 4248 8307

HAIL...<.75IN
WIND...60MPH

$$

MANN
540 
WWUS53 KDTX 262116
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
516 PM EDT TUE AUG 26 2014

MIC125-262126-
/O.EXP.KDTX.SV.W.0076.000000T0000Z-140826T2115Z/
OAKLAND MI-
516 PM EDT TUE AUG 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OAKLAND COUNTY
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE.

LAT...LON 4245 8337 4268 8343 4274 8328 4277 8311
      4245 8309
TIME...MOT...LOC 2105Z 258DEG 33KT 4271 8320 4248 8308

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:59 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 26, 3:59 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT TUE AUG 26 2014

.SHORT TERM...TONIGHT

THE FORCING TO SUSTAIN THUNDERSTORM ACTIVITY HAS BEEN IDENTIFIED
THIS AFTERNOON IN THE FORM OF A DENSITY CURRENT PROPAGATING
EASTWARD. THIS RECOGNITION WAS IMPORTANT BECAUSE IT PROVIDED SOME
LEVEL OF CONFIDENCE DESPITE THE BACKGROUND SYNOPTIC FORCING AND
LARGE SCALE SUBSIDENCE. KDTX Z TRENDS THE PAST 20 TO 40 MINUTES
SHOWS THUNDERSTORM ACTIVITY CONSOLIDATING DOWN TO LINE FEATURE THAT
IS ORTHOGONAL TO THE UPPER LEVEL GRAVITY WAVE. EVEN WITH AN UNSTABLE
COLUMN...MLCAPES AT UPWARDS OF 2000 J/KG...ACTIVITY SHOULD REMAIN
COMPROMISED OUTSIDE OF THIS LOCALIZED THREAT AREA. IN VICINITY OF
THE LINE SEGMENT...THE POTENTIAL EXISTS FOR WINDGUSTS IN EXCESS OF
60 MPH AS A FAVORABLE INVERTED V THERMODYNAMIC PROFILE IS IN PLACE.
PRECIPITATION LOADING AND EVAPORATIVE EFFECTS WILL BE THE PRIMARY
DRIVER FOR THE HIGH WIND THREAT. THE GREATEST THREAT FOR SEVERE
WINDGUSTS WILL BE BETWEEN THE I 94 AND I 69 CORRIDORS DURING THE
20-22Z .

THE LOW TROPOSPHERIC EXTENSION OF THE COLD FRONT IS EXPECTED TO
SETTLE THROUGH SOUTHEASTERN MICHIGAN BETWEEN 3-9Z. COLD AIR
ADVECTION IN THE WAKE OF THE FRONTAL BOUNDARY SHOULD SUPPORT
SATURATION AND CLOUD BY THE LATTER HALF OF THE NIGHT. THE INHERITED
FORECAST ALREADY HAD THIS IN THE GRIDS AND WILL MAINTAIN THAT
SOLUTION. LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE MIDDLE 50S
NORTH TO MIDDLE 60S SOUTH.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

POST FRONTAL AIRMASS TO START WEDNESDAY WILL BE CONSIDERABLY DRIER
AND COOLER THAN THE PREVIOUS SEVERAL DAYS. AS THE COLD FRONT SETTLES
SOUTH INTO THE OHIO VALLEY...SPRAWLING HIGH PRESSURE WILL ENCOMPASS
MUCH OF THE GREAT LAKES. FORECAST SOUNDINGS INDICATE 3-5KFT CU BASES
BUT NO WIND OR PRECIP CHANCES TO SPEAK OF. UPSTREAM OBS AND FORECAST
MODEL DATA INDICATE WE WILL SEE DEWPOINT TEMPS IN THE MID 50S WITH
MAXES IN THE MID 70S ON WEDNESDAY.

THE DIFFERENCE FOR THURSDAY WILL BE THAT RETURN FLOW ON THE BACK
SIDE OF THE ANTICYCLONE WILL BE IN CONCERT WITH A H85 WIND MAXIMUM
THAT IS USHERING WARM/MOIST AIR IN FROM THE SOUTHWEST. IN
ADDITION...500MB OPEN WAVE OVER THE CENTRAL US WILL EJECT SOME PVA
THAT LOOKS TO RIDE THE RIDGE RIGHT INTO MICHIGAN. THESE INGREDIENTS
WILL COME TOGETHER MORE WITH TIME...SO THURSDAY WILL BE SALVAGED AS
A MAINLY DRY DAY. INTO THURSDAY NIGHT AND FRIDAY...MOISTURE AND
FORCING WILL HAVE ENOUGH RESIDENCE TO PRECIPITATE AND ALSO BRING
ENOUGH INSTABILITY TO SPARK ISOLATED THUNDERSTORMS.

A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTH CENTRAL ON FRIDAY
EVENING. THIS LOW WILL BE FOLLOWED BY A SERIES OF DISTURBANCES
IMPACTING SOUTHEAST MICHIGAN THROUGH SUNDAY NIGHT. THEREFORE...RAIN
SHOWERS SHOULD BE EXPECTED FRIDAY EVENING THROUGH SUNDAY EVENING.
WEAK HIGH PRESSURE AND DRY WEATHER WILL RETURN FOR MONDAY BEFORE A
COLD FRONT GETS DRAGGED ACROSS THE REGION ON TUESDAY SPARKING
ANOTHER CHANCE FOR RAIN AND THUNDERSTORMS. HIGH TEMPERATURES WILL
REMAIN IN THE UPPER 70S TO LOW 80S THROUGH THE WEEKEND EARLY NEXT
WEEK WITH LOW TEMPERATURES IN THE MID TO UPPER 60S ACROSS SOUTHEAST
MICHIGAN.

&&

.MARINE...

COLD FRONT MAKING PROGRESS ACROSS THE GREAT LAKES THIS AFTERNOON AND
WILL CONTINUE ITS TREK SOUTHEAST. WINDS SWITCHING TO NORTHWEST
BEHIND THE FRONT WITH COLD AND DENSE AIR BEHIND WILL SET THE STAGE
FOR LOWER STABILITY IN LAKE HURON TONIGHT. WINDS EXPECTED TO TURN
MORE NORTHERLY INTO THE NIGHT...CREATING A DECENT FETCH AND HIGHER
WAVE HEIGHTS IN THE OPEN WATERS...OUTER SAGINAW BAY...AND ON TO
HARBOR BEACH. THE ONSET OF HIGHER WAVES IS EXPECTED AFTER
10PM...SPARING RECREATIONAL BOATERS. SMALLCRAFT ADVISORY STILL IN
PLACE THROUGH WEDNESDAY MORNING.

&&

.AVIATION...ISSUED 223 PM EDT TUE AUG 26 2014

//DISCUSSION...

AN INTERESTING FORECAST PERIOD THIS AFTERNOON AND EVENING WITH
MESOSCALE FORCED CONVECTION TRYING TO PERSIST WITHIN THE BACKDROP OF
LARGE SCALE SUBSIDENCE. THE SHOWERS AND THUNDERSTORM THAT WERE OVER
PORTIONS OF WI/IL EARLIER TODAY HAVE SHOWN A FORWARD PROPAGATION
COMPONENT AND HAVE RACED EASTWARD AT A FAIRLY SURPRISING PACE. A
SURVEY OF LATEST SURFACE OBSERVATIONS NOW SUGGEST THIS ACTIVITY HAS
OUTPACED THE DEEPER TROPOSPHERIC COLD FRONT THAT NOW REMAINS HUNG UP
BACK IN WISCONSIN. THERE REMAINS A CONSIDERABLE AMOUNT OF
UNCERTAINTY WITH REGARDS TO PRECIPITATION CHANCES AND COVERAGE LATER
THIS AFTERNOON. THE REASON IS THE MEAT OF THE SHORTWAVE WAVELENGTH
UPPER LEVEL RIDGE AND SUBSIDENCE IS FORECASTED TO TRACK THROUGH THE
CWA AT THE HEIGHT OF PEAK HEATING AND DURING THE ARRIVAL TIME OF THE
PREEXISTING ACTIVITY. GIVEN UPSTREAM RADAR DID CONVERT THE SHOWER
AND THUNDERSTORM MENTION INTO A TEMPO GROUP AT THE FLINT TERMINALS
SOUTHWARD. THE CHANCE AT MBS APPEARS TOO LOW ATTM TO INCLUDE IN THE
FORECAST.

FOR DTW...THE BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS REMAINS
21-00Z. UNCERTAINTY WITH REGARDS TO THUNDERSTORM COVERAGE AND
INTENSITY IS HIGH. THE POTENTIAL DOES EXIST FOR A STRONG TO SEVERE
WIND THREAT AT THE TERMINAL WITH THE ACTIVITY.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EARLY THIS EVENING.

* MEDIUM CONFIDENCE IN CEILINGS AOB 5000 FT TODAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
     FROM PORT AUSTIN TO HARBOR BEACH...FROM 10 PM TUESDAY TO 10 AM
     WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....MM/RK
MARINE.......MM
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 26, 3:58 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT TUE AUG 26 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-272000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
358 PM EDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THROUGH 9 PM.
SEVERE WEATHER IS POSSIBLE WITH STRONGEST STORMS POTENTIALLY
GUSTING OVER 60 MPH. STORM MOTION IS EAST AT 35 MPH. THUNDERSTORMS
WILL ALSO PRODUCE BRIEF PERIODS OF INTENSE RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES MOVE
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-272000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
358 PM EDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THROUGH 9 PM.
SEVERE WEATHER IS POSSIBLE WITH STRONGEST STORMS POTENTIALLY
GUSTING OVER 60 MPH. STORM MOTION IS EAST AT 35 MPH. THUNDERSTORMS
WILL ALSO PRODUCE BRIEF PERIODS OF INTENSE RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR SAGINAW BAY AND THE
NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES MOVE
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MM

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Aug 26, 3:18 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT TUE AUG 26 2014

MIZ060-068-262000-
LIVINGSTON-SHIAWASSEE-
318 PM EDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
LAINGSBURG TO 31 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT 50
MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAINGSBURG BY 330 PM EDT...
  PERRY AND MORRICE BY 340 PM EDT...
  OWOSSO AND GREGORY BY 345 PM EDT...
  FOWLERVILLE AND BANCROFT BY 350 PM EDT...
  NEW LOTHROP AND OAK GROVE BY 355 PM EDT...
  BRIGHTON BY 400 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:55 AM EDTSmall Craft AdvisoryDTX18 hr
Aug 26, 3:26 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee, Washtenaw64 min
Aug 26, 4:18 PM EDTSpecial Marine WarningDTX57 min
Aug 26, 4:26 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne64 min
Aug 26, 4:33 PM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Aug 26, 4:55 PM EDTSpecial Marine WarningDTX65 min
Aug 26, 5:05 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair55 min
Aug 26, 5:17 PM EDTSpecial Marine WarningDTX58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.